MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT WITH MAXZERO; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT WITH MAXZERO; INTRAVASCULAR CATHETER
Catalog Number 383558
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd nexiva single port with maxzero experienced needle disengagement difficulty.This is 1 of 2 events.The following information was provided by the initial reporter: this past weekend, we had another iv, same lot number, do the same thing as described below.They couldn't get the needle inside the nexiva catheter out after placing the device.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval yes, returned to manufacturer on: 24-apr-2023 investigation summary bd received an unsealed 20 gauge nexiva unit from lot 2308968 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and attempted to decouple the device.The device decoupled successfully but there was some resistance felt.Next, the device was microscopically inspected some damage or debris was found in the washer and needle.Finally, the device was dissected and measured to determine if the device was within product specifications.The device was found to be acceptable and within specifications.Therefore, based off the resistance felt when decoupling the device the engineer was able to verify the reported defect.It was determined that the debris or damage observed during inspection was the cause of the resistance felt.However, the engineer was unable to identify the origin of this debris as the device was returned unsealed.
 
Event or Problem Description

Brand Name
BD NEXIVA SINGLE PORT WITH MAXZERO
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16864772
Report Number1710034-2023-00470
Device Sequence Number17628417
Product Code FOZ
UDI-Device Identifier00382903835584
UDI-Public(01)00382903835584
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K170336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number383558
Device Lot Number2308968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown